×

Extensions to Chen’s minimizing equal mass parallelogram solutions. (English) Zbl 1444.70006

Summary: In this paper, we study the extension of the minimizing equal mass parallelogram solutions which was derived by K.-C. Chen [Arch. Ration. Mech. Anal. 158, No. 4, 293–318 (2001; Zbl 1028.70009)]. Chen’s solution was minimizing for one quarter of the period \([0,T]\), where numerical integration had been used in his proof. In this paper we extend Chen’s solution in the reduced space to \([0,4T]\) and we show that this extension is also minimizing over the intervals \([0,2T]\) and \([0,4T]\). The minimizing property of the extension is proved without using numerical integration.

MSC:

70F10 \(n\)-body problems
34C25 Periodic solutions to ordinary differential equations
70H12 Periodic and almost periodic solutions for problems in Hamiltonian and Lagrangian mechanics

Citations:

Zbl 1028.70009
PDF BibTeX XML Cite
Full Text: DOI Euclid

References:

[1] R. Abraham and J. E. Marsden, Foundations of Mechanics, Second edition, Advanced Book Program, Reading, Mass., 1978. · Zbl 0393.70001
[2] K.-C. Chen, Action-minimizing orbits in the parallelogram four-body problem with equal masses, Arch. Ration. Mech. Anal. 158 (2001), no. 4, 293-318. · Zbl 1028.70009
[3] A. Chenciner and R. Montgomery, A remarkable periodic solution of the three-body problem in the case of equal masses, Ann. of Math. (2) 152 (2000), no. 3, 881-901. · Zbl 0987.70009
[4] W. B. Gordon, A minimizing property of Keplerian orbits, Amer. J. Math. 99 (1977), no. 5, 961-971. · Zbl 0378.58006
[5] M. R. Hestenes, Calculus of Variations and Optimal Control Theory, John Wiley & Sons, New York, 1966 · Zbl 0173.35703
[6] A. Mansur, Instability of Periodic Solutions of Some Rhombus and the Parallelogram Four Body Problem, Ph.D. thesis, Queen’s University, 2012.
[7] A. Mansur and D. Offin, A minimizing property of homographic solutions, Acta Math. Sin. (Engl. Ser.) 30 (2014), no. 2, 353-360. · Zbl 1357.70010
[8] A. Mansur, D. Offin and M. Lewis, Instability for a family of homographic periodic solutions in the parallelogram four body problem, Qual. Theory Dyn. Syst. 16 (2017), no. 3, 671-688. · Zbl 1417.70009
[9] K. R. Meyer, G. R. Hall and D. Offin, Introduction to Hamiltonian Dynamical Systems and the \(N\)-body Problem, Second edition, Applied Mathematical Sciences 90, Springer, New York, 2009. · Zbl 1179.70002
[10] R. S. Palais, The principle of symmetric criticality, Comm. Math. Phys. 69 (1979), no. 1, 19-30 · Zbl 0417.58007
[11] S. Zhang and Q. Zhou, A minimizing property of Lagrangian solutions, Acta Math. Sin. (Engl. Ser.) 17 (2001), no. 3, 497-500. · Zbl 0988.70007
[12] —-, A minimizing property of Eulerian solutions, Celestial Mech. Dynam. Astronom. 90 (2004), no. 3-4, 239-243. · Zbl 1141.70006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.